Each ml contains Paracetamol 50 mg/ml.
Excipients/Inactive Ingredients: Preservatives: Methyl Paraben 1.8 mg/ml, Propyl Paraben 0.2 mg/ml.
Pharmacology: Pharmacodynamics: Paracetamol is a centrally acting analgesic and antipyretic with minimal anti-inflammatory properties.
Analgesic: The mechanism of analgesic action has not been fully determined. Paracetamol may act predominantly by inhibiting prostaglandin synthesis in the central nervous system (specifically cyclooxygenase (COX)-2) and, to a lesser extent, through a peripheral action by blocking pain impulse generation.
The peripheral action may also be due to inhibition of prostaglandin synthesis or to inhibition of the synthesis or actions of other substances that sensitize pain receptors to mechanical or chemical stimulation.
Antipyretic: Paracetamol acts centrally on the hypothalamic heat-regulating center to produce peripheral vasodilatation resulting in increased blood flow through the skin, sweating and heat loss. Paracetamol reduces fever by inhibiting the release of prostaglandins in the central nervous system and by inhibiting endogenous pyrogens at the hypothalamic thermoregulatory center.
Pharmacokinetics: Following oral administration paracetamot is rapidly absorbed.
Paracetamol absorption takes place mainly in the small intestine and therefore the rate of absorption is depending on the rate of gastric emptying. It has been shown that drugs which delay gastric emptying also delay the absorption of paracetamol whereas metoctopramide (a drug which increases the rate of gastric emptying) accelerates absorption of the analgesic although the total absorbed amount does not increase.
The presence of food in the stomach has also been reported to reduce the rate of absorption of paracetamol. Alterations in gastric pH have no appreciable effect on paracetamol absorption.
During absorption, the amount of paracetamol which is inactivated is negligible and it has been shown that paracetamol does not affect gastric mucosal permeability and does not produce mucosal bleeding.
Peak plasma concentrations are reached 1 hour after absorption. The plasma half-life is 1 to 3 hours. Paracetamol penetrates the brain and is present in breast milk of human.
Paracetamol is metabolized by the microsomal enzyme system of the liver. This metabolism is mainly to the glucuronide and sulphate conjugates, accounting for approximately 49% and 26% of the ingested dose respectively. About 4% is excreted as free paracetamol. Other minor pathways include the production of catechol derivatives and cysteine conjugates (via glutathione). Paracetamol excretion is rapid and occurs via the urine.
For the relief of fever and mild to moderate pain.
Children: 1-5 years: 2.5 ml-5 ml (1/2-1 teaspoon)
6-12 years: 5ml-10ml (1-2 teaspoon).
Doses may be repeated every 4-6 hours when necessary.
(max of 4 doses in 24 hours).
Mode of Administration: To be taken orally.
Symptoms and Treatment for Overdosage and Antidote(s): Initial symptoms of overdosage include nausea, vomiting, hypotension and sweating. Liver damage is unlikely to occur after ingestion of less than 15g Paracetamol (300mL) as a single dose.
Jaundice, hypoglycaemia and metabolic acidosis are the major manifestations of liver failure which may take at least three days to develop. In cases of suspected overdose, Acetylcysteine is given by intravenous infusion as an antidote by a physician.
Hypersensitivity to Paracetamol.
This preparation contains PARACETAMOL. Do not take any other PARACETAMOL containing medicines at the same time.
If fever persists for more than 3 days or recur, or if pain continue for more than 5 days, consult a physician immediately. Use with caution in patients with anaemia or with cardiac, pulmonary, renal or hepatic disease.
Allergy alert: Paracetamol may cause severe skin reactions. Symptoms may include skin reddening. blisters or rash.
These could be signs of a serious condition. If these reactions occur, stop use and seek medical assistance right away.
Use in pregnancy: The analgesic of choice in pregnant patients.
Paracetamol is considered to be safe in normal therapeutic doses for short-term use as a minor analgesic/antipyretic in pregnancy although it crosses placenta.
Use in lactation: Excreted in breast milk.
Maternal ingestion of paracetamol in normal therapeutic doses does not appear to present a risk to the nursing infant.
Side effects of Paracetamol are usually mild, though haematological reactions have been reported. Skin rashes and other allergic reactions occur occasionally.
Cutaneous hypersensitivity reactions including skin rashes, angioedema, Steven-Johnson Syndrome/Toxic Epidermal Necrolysis have been reported.
Concurrent chronic, high-dose administration of Paracetamol with anticoagulants may increase the anticoagulant effect.
Administration of Paracetamol with Aspirin increases blood concentration of unhydrolysed aspirin.
Keep in an airtight container. Store at temperature below 30°C. Protect from light and moisture.
Shelf-Life: 2 years from the date of manufacture.
N02BE01 - paracetamol ; Belongs to the class of anilide preparations. Used to relieve pain and fever.
Poro Suspension oral susp 250 mg/5 mL
(orange flavour) 100 mL x 1's; (orange flavour) 60 mL x 1's